Alert archive / Colorado / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 24, NWS Grand Junction, CO

August 19, 2021Dolores County, San Miguel County, Colorado; San Juan County, Utah

NWS Grand Junction, CO issued this severe thunderstorm warning at Aug 19, 2021, 1:32 PM MDT for Dolores County, San Miguel County, Colorado; San Juan County, Utah. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2021, 1:32 PM MDT (19:32 UTC)
Expired
Aug 19, 2021, 2:00 PM MDT
In force
28 min
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dolores County, CO, San Miguel County, CO, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 164 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 1:41 PM MDTHAIL 0.259 Sw Dove Creek, COPEA-SIZED HAIL ACCUMULATING WITH STRONG WINDS.
Aug 19, 1:50 PM MDTHAIL 0.7Dove Creek, COACCUMULATING DIME SIZE HAIL COVERING THE GROUND. 40 TO 50 MPH WIND GUSTS. LASTED 10 MINUTES.
Aug 19, 1:55 PM MDTHAIL 0.25Dove Creek, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS55 KGJT 191932
SVRGJT
COC033-113-UTC037-192000-
/O.NEW.KGJT.SV.W.0024.210819T1932Z-210819T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Junction CO
132 PM MDT Thu Aug 19 2021

The National Weather Service in Grand Junction has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dolores County in southwestern Colorado...
  West central San Miguel County in southwestern Colorado...
  East central San Juan County in southeastern Utah...

* Until 200 PM MDT.

* At 131 PM MDT, a severe thunderstorm was located 7 miles west of
  Dove Creek, or 19 miles southeast of Monticello, moving northeast
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Dove Creek around 140 PM MDT.

 This includes the following highways...
 U.S. Highway 491 in Colorado between mile markers 53 and 69.
 U.S. Highway 491 in Utah between mile markers 16 and 17.
 Colorado 141 between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3760 10910 3773 10923 3796 10883 3771 10868
TIME...MOT...LOC 1931Z 236DEG 38KT 3773 10903 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MDA
2 follow-up statements
649 
WWUS55 KGJT 191944
SVSGJT

Severe Weather Statement
National Weather Service Grand Junction CO
144 PM MDT Thu Aug 19 2021

UTC037-191953-
/O.CAN.KGJT.SV.W.0024.000000T0000Z-210819T2000Z/
San Juan UT-
144 PM MDT Thu Aug 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN JUAN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3767 10891 3783 10902 3796 10883 3771 10868
TIME...MOT...LOC 1943Z 236DEG 38KT 3780 10889 

$$

COC033-113-192000-
/O.CON.KGJT.SV.W.0024.000000T0000Z-210819T2000Z/
Dolores CO-San Miguel CO-
144 PM MDT Thu Aug 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR NORTHWESTERN DOLORES AND WEST CENTRAL SAN MIGUEL COUNTIES...

At 143 PM MDT, a severe thunderstorm was located over Dove Creek, or
24 miles east of Monticello, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Dolores and west central San Miguel Counties.

 This includes the following highways...
 U.S. Highway 491 in Colorado between mile markers 54 and 67.
 Colorado 141 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3767 10891 3783 10902 3796 10883 3771 10868
TIME...MOT...LOC 1943Z 236DEG 38KT 3780 10889 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MDA
216 
WWUS55 KGJT 191956
SVSGJT

Severe Weather Statement
National Weather Service Grand Junction CO
156 PM MDT Thu Aug 19 2021

COC033-113-192006-
/O.EXP.KGJT.SV.W.0024.000000T0000Z-210819T2000Z/
Dolores CO-San Miguel CO-
156 PM MDT Thu Aug 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOLORES AND WEST
CENTRAL SAN MIGUEL COUNTIES WILL EXPIRE AT 200 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail and gusty winds are still
possible with this thunderstorm.

LAT...LON 3767 10891 3783 10902 3796 10883 3771 10868
TIME...MOT...LOC 1956Z 236DEG 38KT 3784 10881 

$$

MDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 11:32 AM MDT, 2 hours earlier.

Area forecast discussion, Aug 19, 11:32 AM MDT, 2 hours before
Area Forecast Discussion
National Weather Service Grand Junction CO
1132 AM MDT Thu Aug 19 2021

.UPDATE...
Issued at 1132 AM MDT Thu Aug 19 2021

Cancelled the Flash Flood Watches earlier this morning for
portions of far northeast Utah and northwest Colorado. Based on
the latest high-res guidance, the heaviest precipitation looks to
occur across east-central and west-central Colorado this
afternoon. Therefore, the remaining Flash Flood Watches remain on
track.

&&

.SHORT TERM...(Today through Friday night)
Issued at 158 AM MDT Thu Aug 19 2021

Everything remains on track for another active day across eastern
Utah and western Colorado. In fact, light to moderate showers have
continued for much of the area overnight and the radar remains lit
up at this hour. The HRRR continues to initialize well and if this
continues, we can expect an increase in coverage and intensity
from daybreak through the morning hours. Looking upstream, IR
satellite does show some cooling cloud tops over central Utah,
heading in our direction, so expect a rainy start to your day.

As far as the big picture is concerned, we're still under the
influence of a closed low that is over southern Idaho. Through the
day, this low will drop south and east and as it does, support a
cold front at the surface. Ahead of the front, plenty of monsoonal
moisture remains in place along with SBCAPE values ranging from
500 to 1000 J/kg while some shear also exists. All these
ingredients point to another day with some stronger storms, some
possibly severe, with hail, heavy rain and gusty outflow winds
expected. The extra kicker we have today will be the approaching
front which will provide increased lift for the area. So today we
can expect some heavier showers, a few rumbles of thunder, from
daybreak through about 10AM with another line of convection
setting up and moving through for the afternoon and evening hours.
The strongest dynamic support will remain near the closed low so
areas generally north of the San Juans will be favored. The flash
flood watch issued yesterday remains in play today as heavy
rainers are anticipated. Flash flood warnings look increasingly
likely for the Grizzly Creek burn scar so please check out CDOT's
webpage if you're travelling along I-70 today...there are good
chances it will be closed from time to time.

Anyone for a taste of Autumn? Today would be the day as highs
will range from 10 to 20 degrees below normal thanks to the clouds
and precip. Southern valleys will only see temps about 5 degrees
cooler...still...a nice break.

Tonight, precip will continue along the front as it finally pushes
through. Like tonight, precip will become more stratiform with
light to moderate showers expected and a few embedded storms. Keep
an eye on the highest peaks Friday morning because a light dusting
of snow is possible so don't be surprised if you see a bit of the
white stuff. The closed low will have moved to the High Plains
Friday setting up zonal flow across our area, albeit brief.
Plenty of sunny skies expected with temperatures rebounding though
still remaining below normal.

.LONG TERM...(Saturday through Wednesday)
Issued at 158 AM MDT Thu Aug 19 2021

Southwest flow returns for the weekend as the next Pacific trough
digs into the northwestern CONUS. This system will quickly trek
across the Intermountain West on Saturday with its base brushing
the northern tier of the forecast area for Sunday. The shallower
nature of this system paired with a broad area of high pressure
situated to the southeast will minimize the influx of subtropical
moisture from the south. Regardless, this aided lift aloft will be
enough to result in an uptick in convection across at least the
higher terrain through the weekend. Another trough is quick to dig
into the Pacific Northwest at the start of the new week as the
previously mentioned center of the upper level ridge drifts slowly
westward. For now the extended forecast guidance is relatively
consistent, though this may change as the week progresses.

Temperatures will run below normal through the weekend in the wake
of the trough and as the next system moves through before slowly
rebounding early next week thanks to the ridge gradually shifting
westward. However, this is subject to change, especially if any of
the quick-moving shortwaves trend farther south.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1132 AM MDT Thu Aug 19 2021

An approaching closed low to the northwest and surface cold front
will play havoc for TAF sites today as widespread showers and
thunderstorms are expected for much of the day. Given the break
after this morning's showers, convection will become more
widespread this afternoon. Heavy rain will drop visibilities and
ceilings to MVFR conditions from time to time while also dropping
aerodromes below ILS breakpoints. Hail and gusty winds are also
expected as storms evolve. Conditions will start to improve after
the front moves through after 03Z tonight with VFR conditions
expected for Friday.

&&

.HYDROLOGY...
Issued at 1132 AM MDT Thu Aug 19 2021

Flash flood watches remain in effect across most of east-central
Utah and west-central Colorado. A closed low and associated cold
front will approach the area today bringing several rounds of
heavier precipitation. A stronger push of moisture expected this
afternoon and evening as the cold front moves through. Brief, but
heavy rain, is possible from any thunderstorms that form today.
Burn scars, especially the Grizzly Creek, and other favored areas
in steep terrain will be susceptible to debris flows. The current
Flash Flood Watches highlight the favored areas for flooding
threats through midnight tonight.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Flash Flood Watch through this evening for COZ003-006>011-013-
     017-020.

UT...Flash Flood Watch through this evening for UTZ025-027>029.

&&

UPDATE...TGJT
SHORT TERM...TGR
LONG TERM...MMS
AVIATION...TGJT
HYDROLOGY...TGJT
Hazardous weather outlook, Aug 19, 4:55 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
455 AM MDT Thu Aug 19 2021

COZ001>014-017>023-UTZ022>025-027>029-201200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
455 AM MDT Thu Aug 19 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Another round of storms and showers will occur today with hail,
heavy rain, and gusty winds all being a concern. Monsoonal
moisture will allow heavy rainfall rates over portions of eastern
Utah and western Colorado so a flash flood watch remains in
effect. Burn scars, especially the Grizzly Creek, will be
susceptible to flash flooding and debris flows from the heavier
rain. Most precipitation will dwindle overnight as the cold front
and upper level system responsible for the convection slides
eastward.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Clearing conditions will kick in Friday and heading into the
weekend. Temperatures will start to increase day by day.
Widespread precipitation does not look to occur through Wednesday
though there is a slight chance for some showers along the Wyoming
border late Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to relay rainfall amounts or any observed
flooding to the National Weather Service in Grand Junction.

In the hours before

Special weather statement, Aug 19, 11:31 AM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Grand Junction CO
1131 AM MDT Thu Aug 19 2021

COZ020-021-UTZ028-191800-
Paradox Valley/Lower Dolores River CO-
Four Corners/Upper Dolores River CO-La Sal and Abajo Mountains UT-
1131 AM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northwestern San
Miguel and southwestern Montrose Counties through NOON MDT...

At 1131 AM MDT, Doppler radar was tracking a strong thunderstorm near
Slick Rock, or 21 miles southeast of La Sal, moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Slick Rock.

This includes the following highways...
 Colorado 90 between mile markers 16 and 24.
 Colorado 141 between mile markers 15 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3795 10903 3810 10916 3836 10882 3809 10862
TIME...MOT...LOC 1731Z 236DEG 37KT 3806 10901

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KJS
Local storm report, Aug 19, 11:35 AM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1135 AM MDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     DEBRIS FLOW      10 NW CASTLE VALLEY     38.73N 109.52W
08/19/2021                   GRAND              UT   PARK/FOREST SRVC

            A DEBRIS FLOW OCCURRED IN THE SALT WASH THAT
            CROSSES DELICATE ARCH ROAD IN ARCHES
            NATIONAL PARK. 3 TO 6 INCHES OF MUD WAS
            DEPOSITED ACROSS THE ROAD AND A FEW MEDIUM
            TO LARGE SIZE BOULDERS WERE MOVED.

&&
Special weather statement, Aug 19, 12:22 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
1222 PM MDT Thu Aug 19 2021

COZ003-006-007-009-191845-
Roan and Tavaputs Plateaus CO-Grand and Battlement Mesas CO-
Debeque to Silt Corridor CO-Grand Valley CO-
1222 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of north central Mesa
County through 1245 PM MDT...

At 1222 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grand Junction, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph, pea size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Grand Junction, Palisade, Cameo, Fruitvale, Clifton, Orchard Mesa and
Redlands.

This includes the following highways...
 Interstate 70 in Colorado between mile markers 27 and 49.
 U.S. Highway 50 in Colorado between mile markers 32 and 39.
 Colorado 65 near mile marker 61.
 Colorado 141 between mile markers 157 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3897 10853 3909 10865 3929 10840 3913 10820
TIME...MOT...LOC 1822Z 232DEG 28KT 3907 10851

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MS
Special weather statement, Aug 19, 12:38 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
1238 PM MDT Thu Aug 19 2021

COZ009-011-017-020-191915-
Grand and Battlement Mesas CO-Uncompahgre Plateau/Dallas Divide CO-
Central Gunnison and Uncompahgre River Basin CO-
Paradox Valley/Lower Dolores River CO-
1238 PM MDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of southwestern Delta
and central Montrose Counties through 115 PM MDT...

At 1238 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles west of Delta to 8 miles north of
Norwood. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Delta and Escalante Forks.

This includes U.S. Highway 50 in Colorado between mile markers 60 and
68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3886 10811 3836 10802 3820 10834 3867 10843
TIME...MOT...LOC 1838Z 234DEG 34KT 3870 10841 3824 10832

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KJS
Special weather statement, Aug 19, 12:55 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
1255 PM MDT Thu Aug 19 2021

UTZ027>029-191930-
La Sal and Abajo Mountains UT-Arches/Grand Flat UT-
Canyonlands/Natural Bridges UT-
1255 PM MDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of northeastern San Juan
and southeastern Grand Counties through 130 PM MDT...

At 1254 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Spanish Valley to 10 miles southwest of La Sal
to 16 miles northwest of Monticello. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Sal, Spanish Valley and La Sal Junction.

This includes U.S. Highway 191 in Utah between mile markers 82 and
120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3866 10909 3831 10908 3805 10918 3793 10971
      3825 10951 3850 10953
TIME...MOT...LOC 1854Z 251DEG 32KT 3847 10946 3824 10944 3799 10961

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MDA
Special weather statement, Aug 19, 1:10 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
110 PM MDT Thu Aug 19 2021

COZ021-UTZ022-028-191945-
Four Corners/Upper Dolores River CO-La Sal and Abajo Mountains UT-
Southeast Utah UT-
110 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of west central Dolores
and east central San Juan Counties through 145 PM MDT...

At 110 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Blanding, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central
Dolores and east central San Juan Counties.

This includes U.S. Highway 491 in Utah near mile marker 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3748 10930 3763 10941 3784 10908 3762 10893
TIME...MOT...LOC 1910Z 238DEG 33KT 3761 10926

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KJS

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:48 AM MDTSpecial Weather StatementGJTMesa27 min
Aug 19, 6:40 AM MDTFlash Flood WarningGJTGarfield, Mesa86 min
Aug 19, 11:31 AM MDTSpecial Weather StatementGJTSan Miguel29 min
Aug 19, 12:06 PM MDTSevere Thunderstorm WarningGJTMontrose, San Miguel24 min
Aug 19, 12:22 PM MDTSpecial Weather StatementGJTMesa23 min
Aug 19, 12:38 PM MDTSpecial Weather StatementGJTMontrose37 min
Aug 19, 12:55 PM MDTSpecial Weather StatementGJT35 min
Aug 19, 2:06 PM MDTSpecial Weather StatementGJTSan Miguel24 min
Aug 19, 2:37 PM MDTSpecial Weather StatementGJTMontrose23 min
Aug 19, 3:21 PM MDTSpecial Weather StatementGJTDolores24 min
Aug 19, 3:48 PM MDTSevere Thunderstorm WarningGJTSan Miguel27 min
Aug 19, 3:55 PM MDTAreal Flood AdvisoryGJTDelta, Mesa, Montrose3 hr
Aug 19, 4:09 PM MDTAreal Flood AdvisoryGJTDolores, Mesa, Montrose, San Miguel3 hr
Aug 19, 4:15 PM MDTSpecial Weather StatementGJTSan Miguel30 min
Aug 19, 4:31 PM MDTAreal Flood AdvisoryGJTDelta, Eagle, Garfield, Gunnison, Mesa, Pitkin3 hr
Aug 19, 4:36 PM MDTSpecial Weather StatementGJTSan Juan24 min
Aug 18, 6:20 PM MDTSpecial Weather StatementGJTGrand25 min
Aug 19, 3:44 AM MDTSpecial Weather StatementGJTGrand31 min
Aug 19, 4:21 AM MDTSpecial Weather StatementGJTGrand24 min
Aug 19, 4:23 AM MDTSpecial Weather StatementGJTSan Juan37 min
Aug 19, 5:04 AM MDTSpecial Weather StatementGJTSan Juan26 min
Aug 19, 1:10 PM MDTSpecial Weather StatementGJTSan Juan35 min
Aug 19, 2:45 PM MDTSpecial Weather StatementGJTSan Juan30 min
Aug 19, 3:35 PM MDTSpecial Weather StatementGJTUintah40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2021Severe Thunderstorm Warnings in Utah, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.